MAUDE Adverse Event Report: COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: cn logistics.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that distal end of a fanelli laparoscopic endobiliary stent was found damaged upon opening the product.During a lap cholecystectomy with exploration of the common bile duct, the surgeon requested a fanelli laparoscopic endobiliary stent.Upon opening and inspecting the stent, the staff noticed that the distal end of the device was damaged.A second stent from the same lot was then opened and was found to have the same damage.The surgeon completed the procedure using other devices.The defective devices did not make patient contact.Additional information regarding the device has been requested, but is unavailable at this time.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 13jan2021, it was reported that the devices were not stored in direct sunlight.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 23feb2021 investigation ¿ evaluation fiona grant from cairns private hospital in australia informed cook of an incident involving a fanelli laparoscopic endobiliary stent set [rpn: c-fbss-100] from lot number 9052856.On (b)(6) 2020 prior to a lap cholecystectomy procedure the distal end of two stents from the same lot were damaged.The procedure was completed using other devices.The devices were not stored in direct light.No unintended section of the device remained inside the patient¿s body, the patient did not require additional procedures due to this occurrence and there have been no adverse effects to the patient due to this occurrence.A review of documentation including the complaint history, device history record, instructions for use (ifu), quality control and specifications, as well as a visual inspection of the returned device and an inspection of unused product was conducted during the investigation.Two sealed devices were returned to cook for evaluation.A visual inspection found both stents to be broken and cracked.No other damage was observed.Images provided by the customer showed only the flange portion of the stents broken off.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) found that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) found that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record (dhr) for lot 9052856 found no nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with this lot.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, no related non-conformances and no additional complaints from the same lot.It was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information related to the reported failure mode: how supplied: "store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ a capa was previously opened for this failure and concluded that the stent material is sensitive to light and prolonged exposure results in the material becoming brittle.This would make the device more likely to break from normal shipping and/or handling conditions.As a result of the capa, the packaging for this device was updated to sablock packaging, which includes uv inhibitors to protect the product from uv rays.Since this lot was manufactured prior to the capa implementing actions, this conclusion is applicable to this complaint.Even though the device was not stored in direct sunlight or light, the device could have been exposed to light prior to reaching the facility.Based on the information provided, examination of the returned product and the results of our investigation, it was concluded that the cause of the complaint can be traced to the environment and the design of the being inadequate for this purpose.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11094892
Report Number1820334-2020-02389
Device Sequence Number11664967
Product Code FGE
UDI-Device Identifier00827002136991
UDI-Public(01)00827002136991(17)210728(10)9052856
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K010601
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Model NumberN/A
Device Catalogue NumberC-FBSS-100
Device Lot Number9052856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer01/13/2021
03/22/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date01/21/2021
04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1